[Previous Months][Date Index][Thread Index][Join - Register][Login]
  [Message Prev][Message Next][Thread Prev][Thread Next]

[IP] Unexpected Highs/Rapid Drops

email @ redacted writes:
>I have had this happen on occasion as well.  For me, it is entirely 
>unpredictable, and as such, alarming.  My best guess is that the basal 
>insulin has not been absorbed for some time.  Instead, it forms a pool 
>under the skin (people who have used NPH should be familiar with this 
>'depot' idea).  My blood sugar rises as a result of the unabsorbed insulin.
>Then I give a bolus for the high.  Suddenly--as far as I can tell--my body 
>decides to absorb both the insulin in the pool plus the correction bolus I 
>gave.  That equals exactly twice the insulin necessary to bring me to my 
>target. My blood sugar quickly plummets and keeps on plummeting for some time.
>I wish I could tell you how to handle this, but I'm still at a loss myself.

  How long have you been pumping? I just ask because if you are an older problem
then maybe built up scar tissue could be causing the slow absorption. May be a
different set could help? Just an idea, I know you have probably looked at this
carefully already.
for HELP or to subscribe/unsubscribe, contact: